What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 17, 5:31 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Feb 17, 5:31 PM CST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
531 PM CST Thu Feb 17 2022
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Really in a waiting period currently as showers and thunderstorms
have begun to develop to our west, but have not yet moved into
our area. Beginning to see some severe storms develop across
Mississippi, where instability has already increased from this
morning. Increased shear has moved into the area as expected, with
surface winds still on the higher end of things. Regardless of
whether we see severe storms this afternoon or not, many will
continue to see wind gusts upwards of 50 mph.
With that being said, we are beginning to see some destabilization
to our southwest, where cloud coverage has broken a bit. As
things stand right now, our southwestern counties have had the
best opportunity to destabilize and conditions appear to be most
favorable there for our tornado threat. Still have several hours
of daylight left to destabilize the rest of our area, which it
will not take a lot of instability to get these storms going
unfortunately since everything else is already in place.
Expecting storms to begin to cross the TN river within the next
few hours, arrive to the I-65 corridor between 3 PM and 6PM, and
arrive to the Upper Cumberland between 5 PM and 9 PM. Damaging
wind gusts and a tornado or two are our main concerns. In
addition, isolated flash flooding in poorly drained areas and
areas that received prolonged rainfall this morning cannot be
ruled out.
Everything will move out early tomorrow morning, leaving behind
cloud skies through at least the first half of the day. Do expect
temps to be well cooler tomorrow, with highs nearly 20 to 30
degrees cooler than today. Looking at this weekend, things
actually look fairly nice with plenty of sunshine and temps
gradually warming each day.
Glancing into next week, things are setting up for two decent
weather makers: one during the first half and one during the
second half. Certainly need to keep an eye on the system for the
first half of the week, as it could bring some heavy rainfall to
Middle TN. Right now it looks like showers would develop late
Monday, continue throughout Tuesday, and exit the area briefly on
Wednesday. Model ensembles are putting out some pretty high PWAT
values for the time of year with total rainfall amounts on the
higher end as well. There are certainly some question marks as to
where the boundary will set up and how long showers would train
over a certain area for, so will leave things there for now. For
obvious reason, there aren't a lot of details to be shared about
the second half system given that it would be a week away at this
point, but know that even more rain could be on the way. As for
our temperatures into next week, temps will be on the warm side
through the first half of the week with things returning to more
normal for the second half.
&&
.AVIATION...
00Z TAF DISCUSSION.
Front to move through this evening. The stronger convection will
effect the CSV area between 01Z and 03Z where convective gusts of
up to 40 mph will be possible. Otw, look for the activity to
begin winding down. Wind speeds will also be on the decrease. 925
mb speeds will also ramp down to the point whereby the omission of
LLWS is warranted. Look for clearing skies to commence around 12Z
from west to east. Winds during the day on Friday will be
northerly in the 5-10 kt range.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM CST this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.
&&
DISCUSSION......Adcock
AVIATION........21
Hazardous weather outlook, Feb 17, 3:48 AM CST, 19 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
348 AM CST Thu Feb 17 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-181130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
348 AM CST Thu Feb 17 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Severe weather event expected today. Severe storms are likely to
develop in the afternoon and early evening. These storms may
produce either straight-lined winds and/or spinup tornadoes.
Additionally, gradient winds today are likely to gust to around
45mph at times.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Heavy rainfall will be possible Monday through Wednesday at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.
07
In the hours before
Local storm report, Feb 17, 5:00 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FLOOD 2 SW NASHVILLE 36.15N 86.81W
02/17/2022 DAVIDSON TN PUBLIC
STREET FLOODING IN FRONT OF CENTENNIAL PARK
ON WEST END AVENUE. REPORTED BY TSPOTTER.
&&
BMSSpecial weather statement, Feb 17, 5:00 PM CST, 6 hours before
Special Weather Statement
National Weather Service Nashville TN
500 PM CST Thu Feb 17 2022
TNZ028-030-032-061>064-075-077-078-172345-
Putnam TN-Cannon TN-Rutherford TN-Wilson TN-Bedford TN-Coffee TN-
Marshall TN-De Kalb TN-Warren TN-Smith TN-
500 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of southeastern Smith,
De Kalb, southeastern Marshall, eastern Rutherford, northwestern
Warren, Coffee, southeastern Wilson, Bedford, southwestern Putnam and
Cannon Counties through 545 PM CST...
At 459 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Walterhill to near
Petersburg. Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Shelbyville, Manchester, Smithville, Woodbury,
Tullahoma, Watertown, Baxter, Petersburg, Walterhill, Alexandria,
Morrison, and Beechgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
&&
LAT...LON 3528 8676 3609 8633 3616 8559 3535 8605
3536 8616 3534 8620 3534 8626 3535 8624
3537 8628 3538 8625 3539 8628 3541 8625
3541 8628 3536 8633 3535 8641 3532 8642
3536 8649 3535 8653 3537 8659 3533 8660
TIME...MOT...LOC 2259Z 254DEG 49KT 3604 8631 3537 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
13Local storm report, Feb 17, 5:26 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 5 N SHELBYVILLE 35.56N 86.44W
02/17/2022 M58 MPH BEDFORD TN AWOS
AWOS STATION KSYI SHELBYVILLE BOMAR FIELD.
&&
BMSSpecial weather statement, Feb 17, 5:32 PM CST, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
532 PM CST Thu Feb 17 2022
TNZ010-011-030>034-064-180015-
Putnam TN-Fentress TN-Overton TN-Pickett TN-Clay TN-De Kalb TN-
Jackson TN-Smith TN-
532 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of Overton, Pickett,
southeastern Smith, north central De Kalb, Jackson, eastern Clay,
northern Putnam and northwestern Fentress Counties through 615 PM
CST...
At 531 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Celina to 6 miles
southeast of Gordonsville. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cookeville, Livingston, Jamestown, Celina, Gainesboro, Byrdstown,
Algood, Baxter, Rickman, Pall Mall, and Center Hill Lake.
This includes Interstate 40 between mile markers 262 and 270, and
between mile markers 277 and 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8502 3660 8479 3657 8476 3619 8511
3608 8596 3662 8549 3663 8527
TIME...MOT...LOC 2331Z 264DEG 38KT 3662 8542 3612 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13Special weather statement, Feb 17, 5:34 PM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
534 PM CST Thu Feb 17 2022
TNZ032-063>065-077>080-180015-
Putnam TN-Cannon TN-Coffee TN-Van Buren TN-Grundy TN-De Kalb TN-
Warren TN-White TN-
534 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of De Kalb, Van Buren,
Warren, Coffee, northern Grundy, White, central Putnam and eastern
Cannon Counties through 615 PM CST...
At 533 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Smithville to near Manchester.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cookeville, McMinnville, Manchester, Sparta, Smithville, Spencer,
Tullahoma, Gruetli-Laager, Baxter, Altamont, Burgess Falls State
Park, Rock Island State Park and Summitville.
This includes the following highways...
Interstate 40 between mile markers 270 and 299.
Interstate 24 between mile markers 106 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 8626 3612 8585 3618 8530 3559 8540
3555 8546 3553 8561 3549 8554 3543 8554
3541 8549 3539 8550
TIME...MOT...LOC 2333Z 264DEG 35KT 3606 8580 3544 8614
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
13